Arkansas, 2011Tornadoes and Flash Flooding in Arkansas, April 24 to 30, 2011
April 24 to 30, 2011 · NWS MEG · 31 events in 12 counties and zones
A stationary front remained draped across Southern Missouri into Western Kentucky from April 24th, 2011 into April 25th, 2011. A very warm and unstable atmosphere was in place across the Mid-South ahead of the front.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.2 million
- Crop damage
- None recorded
- Events
- 31
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front remained draped across Southern Missouri into Western Kentucky from April 24th, 2011 into April 25th, 2011. A very warm and unstable atmosphere was in place across the Mid-South ahead of the front. A low pressure system developed along the front and interacted with the unstable environment which helped produce several rounds of severe storms into the evening of April 26th, 2011. As a result of the severe storms, the front sank south during the early morning hours of April 27th, 2011 as a secondary low pressure system developed along the front. As a result, another round of severe storms fired during the afternoon hours ahead of the low pressure center. Additional severe storms fired along the trailing cold front. Tornadoes, large hail, damaging winds, flash flooding occurred as a result of the severe storms. Heavy rain from the continuous rounds of severe weather eventually resulted in record river flooding on a number of rivers in the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 24, 6:37 AM CST, 38 minutes earlier.
Area forecast discussion, Apr 24, 6:37 AM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
737 AM CDT SUN APR 24 2011
.UPDATE...UPDATED TO BETTER ACCOUNT FOR RADAR TRENDS AND REWORD
TUESDAY DISCUSSION IN THE PREVIOUS DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 632 AM CDT SUN APR 24 2011/
DISCUSSION...
UPDATED FOR 12Z AVIATION DISCUSSION
PREV DISCUSSION... /ISSUED 455 AM CDT SUN APR 24 2011/
DISCUSSION...
A VERY ACTIVE SPRING WILL CONTINUE OVER THE NEXT SEVERAL DAYS.
SEVERE THUNDERSTORMS CAPABLE OF VERY LARGE HAIL TORNADOES AND
DAMAGING WIND...FLASH FLOODING...RIVER FLOODING AND STRONG
GRADIENT WINDS ARE ALL FEATURED IN THE FORECAST TODAY THROUGH
WEDNESDAY. WE SHOULD GET A BREAK THURSDAY AND FRIDAY WITH ANOTHER
STORM SYSTEM EXPECTED BY THIS TIME NEXT WEEKEND.
THUNDERSTORMS YESTERDAY AND OVERNIGHT PRODUCED 3 TO 5 INCHES OF
RAINFALL ACROSS PORTIONS OF NORTHEAST ARKANSAS...THE MISSOURI
BOOTHEEL AND NORTHWEST TENNESSEE. PW VALUES FROM WESTERN KENTUCKY
INTO NORTH CENTRAL ARKANSAS TODAY INTO TONIGHT WILL BE BETWEEN 1.6
AND 1.7 INCHES RESULTING IN TORRENTIAL RAINFALL RATES. HPC DAY 1
QPF TOTALS REACH NEARLY 3.5 INCHES IN PORTION SO NORTHEAST
ARKANSAS...AND DAY 2 TOTALS ARE OF SIMILAR MAGNITUDE...BUT
INCLUDE MUCH MORE OF EAST ARKANSAS...WITH UP TO 1.5 INCHES ACROSS
MOST OF WEST TENNESSEE. WILL LIKELY HAVE TO EXTEND...AND POSSIBLY
EXPAND THE FLASH FLOOD WATCH OVER THE NEXT 24 HOURS.
SEVERE POTENTIAL TODAY ISN'T NEARLY AS WELL DEFINED AS THE HEAVY
RAINFALL THREAT. MUCH OF WEST TENNESSEE...THE MISSOURI BOOTHEEL
AND EAST ARKANSAS ARE IN A SLIGHT RISK FOR SEVERE STORMS. STORMS
SHOULD FIRE THIS AFTERNOON IN RESPONSE TO DAYTIME HEATING...THEN
WEAKEN SLIGHTLY AFTER SUNSET UNTIL THE LLJ DEVELOPS RESULTING IN
POSSIBLE RE INTENSIFICATION OVERNIGHT. SHORT LIVED TORNADOES WILL
BE POSSIBLE AS STORMS INTERACT WITH THE STATIONARY FRONT...ALTHOUGH
LARGE HAIL APPEARS TO BE THE MAIN THREAT. FARTHER WEST...GENERALLY
SOUTH OF JACKSON TN...INTO NORTH MISSISSIPPI MESOSCALE SURFACE
BOUNDARIES WILL LIKELY BE A BIGGER FACTOR IN THE DEVELOPMENT OF
STRONG TO SEVERE THUNDERSTORMS. IF SUCH BOUNDARIES CAN PROVIDE
ENOUGH FOCUS TO CONCENTRATE UPDRAFTS TO OVERCOME THE CAP DAMAGING
WIND WOULD BE THE PRIMARY THREAT FROM ANY THUNDERSTORMS. HOWEVER
THAT DOESN'T LOOK TOO LIKELY AT THIS TIME.
TOMORROW EXPECT A GREATER RISK OF SEVERE WEATHER AS A TROUGH
SHIFTS OUT OF THE PLAINS. A 50-60 KNOT LLJ WILL DEVELOP OVER
WESTERN PORTIONS OF THE MIDSOUTH MONDAY AFTERNOON. MODELS NOW HAVE
THIS TROUGH MORE NEGATIVELY TILTED THAN PREVIOUS RUNS. ABUNDANT
MOISTURE WILL REMAIN IN PLACE...ESPECIALLY ACROSS EAST ARKANSAS
WHERE PW'S WILL RANGE FROM 1.5 TO 1.75 INCHES. DEWPOINTS IN THE
MIDDLE 60S WILL PRODUCE CAPES BETWEEN 1500 AND 2000 J/KG AND
LIFTED INDICES WILL RANGE FROM -6 TO -8 DEGREES. LOW AND MID LEVEL
DYNAMICS SHOULD RESULT IN SUFFICIENT SHEAR TO SUPPORT SUSTAINED
UPDRAFTS AND SUPER CELLULAR THUNDERSTORMS. DEEP DRY AIR ALOFT WILL
LIKELY RESULT IN LARGE HAIL.
SOUTHERLY FLOW WILL INCREASE ON MONDAY REPLENISHING THE SUPPLY OF
WARM MOIST AIR ACROSS THE MIDSOUTH. SPEEDS WILL LIKELY BE
SUSTAINED BETWEEN 20 AND 30 MPH WITH GUSTS TO 40 MPH. A WIND
ADVISORY WILL LIKELY BE NEEDED.
STORMS WILL CONTINUE ON TUESDAY...BUT THE STRONG UPPER LEVEL
SUPPORT ON MONDAY WILL SHIFT OFF TO THE EAST...AND SUPPORT
ASSOCIATED WITH THE NEXT SYSTEM WILL WON'T ARRIVE UNTIL THE
EVENING HOURS. AS A RESULT...THE SEVERE THREAT WILL NOT BE QUITE
AS HIGH UNTIL THE OVERNIGHT HOURS.
IT STILL LOOKS LIKE WEDNESDAY HAS THE POTENTIAL TO DEVELOP INTO A
MAJOR OUTBREAK. THIS STORM WILL BE ONE OF THE MORE DYNAMIC SYSTEMS
I HAVE SEEN IN A WHILE. FORECAST SOUNDINGS INDICATE INCREDIBLE
0-3KM SRH VALUES OVER 1500M/S2 EARLY WEDNESDAY MORNING...AND MORE
REALISTIC VALUES AROUND 300-600 DURING THE DAY. MODELS ALSO NOW
FEATURE A 80KT LLJ CENTERED OVER MEMPHIS LATE TUESDAY NIGHT. THE
MID LEVEL SHORTWAVE DOES NOT LOOK QUITE AS NEGATIVELY TILTED
THIS..RUN BUT IT IS STILL VERY AMPLIFIED. SURFACE WINDS WILL BACK
AS A SURFACE LOW TRACKS FROM CENTRAL ARKANSAS INTO WESTERN
KENTUCKY RESULTING IN LONG CURVED HODOGRAPHS SUPPORTIVE OF SEVERE
THUNDERSTORMS. TORNADOES...POSSIBLY STRONG LONG TRACKED
TORNADOES...LARGE HAIL AND DAMAGING WIND ARE ALL POSSIBLE ON
WEDNESDAY.
30/JDS
AVIATION...
12Z TAF CYCLE
STRATUS HAS MOVED INTO THE KTUP AREA THIS MORNING AND MAY STILL
REACH KMKL AREA BEFORE SUNRISE. SOME SHOWERS AND THUNDERSTORMS ARE
MOVING ACROSS NORTHERN SECTIONS OF FORECAST AREA THIS MORNING AND
SOME OF THIS ACTIVITY MAY PASS BY KJBR. VFR CONDITIONS WILL
PERSIST FOR A MAJORITY OF THE FORECAST PERIOD. HOWEVER...SOME
ADDITIONAL STRATUS WILL MOVE BACK INTO THE KTUP AREA EARLY MONDAY
MORNING. WINDS WILL BE MAINLY FROM THE SOUTH AT 10 TO 15 KNOTS
WITH SOME HIGHER GUSTS POSSIBLE.
ARS
&&
.AVIATION...
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 84 67 81 66 / 30 20 40 90
MKL 84 65 83 65 / 40 30 30 80
JBR 81 65 79 63 / 60 60 70 90
TUP 84 61 83 66 / 10 10 20 50
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR CLAY-GREENE-
LAWRENCE-RANDOLPH.
MO...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-
PEMISCOT.
MS...NONE.
TN...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAKE-OBION.
&&Hazardous weather outlook, Apr 24, 2:42 AM CST, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
342 AM CDT SUN APR 24 2011
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251045-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
342 AM CDT SUN APR 24 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOT HEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT
GENERALLY ALONG AND NORTH OF INTERSTATE 40 IN WEST TENNESSEE AND
THE MISSOURI BOOTHEEL...AND NORTH OF A LINE FROM WEST MEMPHIS TO
CLARENDON IN NORTHEAST ARKANSAS. THREATS INCLUDE LARGE
HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES.
A FLASH FLOOD WATCH IS IN EFFECT FOR FAR NORTHEAST ARKANSAS...THE
MISSOURI BOOT HEEL AND FAR NORTHWEST TENNESSEE THROUGH THIS
EVENING. TWO ONE TO FOUR INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE THREAT FOR SEVERE WEATHER WILL CONTINUE NEXT WEEK. TWO STRONG
SYSTEMS WILL IMPACT THE MID SOUTH BETWEEN MONDAY AND WEDNESDAY.
SEVERE STORMS ARE EXPECTED ON MONDAY CAPABLE OF PRODUCING DAMAGING
WINDS...VERY LARGE HAIL AND TORNADOES. THE GREATEST THREAT FOR
SEVERE STORMS WILL OCCUR ACROSS NORTHEAST ARKANSAS...ALTHOUGH
SEVERE STORMS COULD OCCUR ACROSS ALL OF THE MIDSOUTH.
ON TUESDAY...STRONG TO SEVERE STORMS ARE POSSIBLE ACROSS ALL OF
THE MIDSOUTH. HAIL AND DAMAGING WIND ARE THE MAIN THREATS.
TUESDAY NIGHT INTO WEDNESDAY ANOTHER POWERFUL STORM SYSTEM WILL
INCREASE THE CHANCE FOR SEVERE WEATHER ACROSS THE MIDSOUTH. AN
ENHANCED RISK OF STRONG AND LONG TRACKED TORNADOES IS POSSIBLE ALONG
WITH DAMAGING WIND AND LARGE HAIL.
MULTIPLE ROUNDS OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY WILL BRING
SEVERAL INCHES OF RAIN TO THE MID SOUTH RESULTING IN THE THREAT FOR
FLASH FLOODING. THE FLASH FLOOD WATCH WILL LIKELY NEED TO BE
EXTENDED INTO NEXT WEEK.
AREA RIVERS WILL RISE THROUGH NEXT WEEK...AND
SIGNIFICANT...POSSIBLY RECORD BREAKING RIVER FLOODING IS POSSIBLE
ON THE MISSISSIPPI BY LATE NEXT WEEK AS HEAVY RAINFALL UPSTREAM
OVER THE NEXT FEW DAYS BEGINS TO WORK ITS WAY SOUTH.
STRONG WINDS WILL ACCOMPANY THE AFOREMENTIONED STORM SYSTEMS ON
MONDAY AND WEDNESDAY. SUSTAINED SPEEDS BETWEEN 20 AND 30 MPH ARE
EXPECTED WITH GUSTS AS HIGH AS 40 MPH. WIND ADVISORIES WILL LIKELY
BE REQUIRED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED EACH DAY TODAY THROUGH
WEDNESDAY...BUT WILL LIKELY BE NEEDED MONDAY AND WEDNESDAY.
30/SIRMON
In the hours before
Special weather statement, Apr 24, 1:41 AM CST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
241 AM CDT SUN APR 24 2011
ARZ027-035-240815-
CROSS AR-POINSETT AR-
241 AM CDT SUN APR 24 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 315 AM CDT FOR...
CROSS COUNTY IN EASTERN ARKANSAS...
SOUTH CENTRAL POINSETT COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES WEST OF FAIR OAKS AT 241 AM CDT...
MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CROSS AND POINSETT COUNTIES...INCLUDING LOCATIONS NEAR
WYNNE...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3555 9062 3536 9050 3534 9051 3515 9101
3515 9104 3534 9104
TIME...MOT...LOC 0741Z 242DEG 41KT 3524 9104Special weather statement, Apr 24, 2:01 AM CST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
301 AM CDT SUN APR 24 2011
ARZ008-009-017-018-240830-
CLAY AR-RANDOLPH AR-GREENE AR-LAWRENCE AR-
301 AM CDT SUN APR 24 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 AM CDT FOR...
WESTERN CLAY COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTHEASTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
SOUTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES SOUTH OF POCAHONTAS AT 301 AM CDT...
MOVING NORTHEAST AT 45 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY...GREENE...LAWRENCE AND RANDOLPH COUNTIES...INCLUDING
LOCATIONS NEAR CORNING AND POCAHONTAS...SHOULD MONITOR THIS STORM
CLOSELY.
&&
LAT...LON 3635 9037 3611 9096 3626 9108 3651 9059
3651 9048
TIME...MOT...LOC 0801Z 240DEG 40KT 3623 9092Special weather statement, Apr 24, 2:22 AM CST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
322 AM CDT SUN APR 24 2011
ARZ009-017-018-MOZ113-240845-
CLAY AR-GREENE AR-LAWRENCE AR-DUNKLIN MO-
322 AM CDT SUN APR 24 2011
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 AM CDT FOR...
CLAY COUNTY IN EASTERN ARKANSAS...
GREENE COUNTY IN EASTERN ARKANSAS...
EAST CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...
DUNKLIN COUNTY IN SOUTHEAST MISSOURI...
A LINE OF STRONG THUNDERSTORMS PRODUCING PEA SIZE HAIL OR LARGER AND
WINDS AT LEAST 40 MPH WAS LOCATED FROM 6 MILES NORTHEAST OF CORNING
TO 4 MILES NORTHWEST OF FONTAINE AT 322 AM CDT...MOVING EAST AT 50
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CLAY...DUNKLIN...GREENE AND LAWRENCE COUNTIES...INCLUDING
LOCATIONS NEAR CAMPBELL...CHALK BLUFF NATURAL AREA...CORNING...
CROWLEYS RIDGE STATE PARK...MARMADUKE...PARAGOULD...PIGGOTT AND
RECTOR...SHOULD MONITOR THIS STORM CLOSELY.
&&
LAT...LON 3652 8996 3639 8997 3599 9030 3599 9100
3616 9087 3616 9081 3622 9082 3651 9059
3651 9023 3654 9022
TIME...MOT...LOC 0822Z 274DEG 42KT 3647 9048 3605 9081Event by event
10 hail, 8 thunderstorm wind, 7 tornado, 3 flood, 3 flash flood. Local standard time, as filed.
Flood, Lawrence
- When
- April 24, 7:15 AM CST to April 30, 11:59 PM CST
- Where
- Lawrence County, 3.27 mi NNE of Black Rock to 2.27 mi NNW of Powhatan
- Cause
- Heavy Rain
- Property damage
- $65,000
- Reported by
- Broadcast Media
- Coordinates
- 36.146, -91.088
Heavy rain brought the Black River in Black Rock to just under record levels in late April that continued into mid May. The river remained above flood stage through the end of May. Homes and businesses sustained minor damage from the flooding. Evacuations of Black Rock and Portia, but Portia was spared from any damage. Many roads and bridges were also flooded and/or damaged. Portions of Black Rock and Powhatan Courthouse State Parks. Several thousand acres of cropland was flooded as well.
Thunderstorm Wind, Greene
- When
- April 24, 4:50 PM CST to 5:00 PM CST
- Where
- Greene County, 1.86 mi WNW of Center Hill to 2.41 mi SSW of Gainesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Broadcast Media
- Coordinates
- 36.091, -90.560
Straight line winds knocked down trees on County Road 628, west of Oak Grove.
Hail, Clay
- When
- April 24, 7:35 PM CST to 7:40 PM CST
- Where
- Clay County, 0.69 mi NNW of Corning
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.410, -90.582
Hail, Randolph
- When
- April 24, 8:30 PM CST to 8:35 PM CST
- Where
- Randolph County, Maynard
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 36.420, -90.900
Flash Flood, Randolph
- When
- April 24, 9:00 PM CST to April 25, 4:00 AM CST
- Where
- Randolph County, 2.3 mi S of Ingram to 2.08 mi NNE of Attica
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.387, -90.972
Heavy rain produced flash flooding in portions of Randolph County. Highway 328 and Highway 90 were closed as a result of the flooding.
Flood, Randolph
- When
- April 25, 3:45 AM CST to April 30, 11:59 PM CST
- Where
- Randolph County, Pocahontas to 0.24 mi SSW of Noland
- Cause
- Heavy Rain
- Property damage
- $525,000
- Reported by
- Broadcast Media
- Coordinates
- 36.270, -90.970
Heavy rain from numerous rounds of severe storms brought the Black River at Pocahontas to record levels during late April which continued through the end of May. The crest surpassed the Flood of 1915. Two levees broke sending water further away from its normal banks. Much of the area around Pocahontas was flooded as a result. U.S. Highway 67 was flooded between Pocahontas and Walnut Ridge. The Current River was also extremely high in Eastern Randolph County. Numerous homes and businesses were flooded. Roads and bridges were flooded and/or damaged. Evacuations occurred in Pocahontas and East Pocahontas.
Thunderstorm Wind, Cross
- When
- April 25, 7:56 PM CST to 8:30 PM CST
- Where
- Cross County, 1.47 mi N of Fairoaks to 0.78 mi ESE of Riverside
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 35.251, -91.029
Straight line winds produced damage along the Highway 64 corridor in Cross County. Numerous trees and power lines were knocked down from Fair Oaks to near Parkin. Two businesses sustained roof damage near Wynne.
Thunderstorm Wind, Cross
- When
- April 25, 8:10 PM CST to 8:20 PM CST
- Where
- Cross County, 0.38 mi ESE of Vanndale to 1.02 mi E of Cherry Vly
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.318, -90.774
Straight line winds blew trees and power lines down from near Vanndale to Cherry Valley. A volunteer fire truck was blown off the road due to the winds. The Farmers Co-op and the post office in Cherry Valley sustained minor damage.
Thunderstorm Wind, Craighead
- When
- April 25, 9:00 PM CST to 9:05 PM CST
- Where
- Craighead County, 0.82 mi ENE of Mangrum to 0.75 mi SSE of Black Oak
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.786, -90.357
Straight line winds blew over road signs along Highway 135, north of Caraway.
Thunderstorm Wind, Mississippi
- When
- April 25, 9:03 PM CST to 9:08 PM CST
- Where
- Mississippi County, 0.37 mi N of Hilton to 0.06 mi SE of Cottonwood Corner
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.655, -90.080
Straight line winds blew two tractor trailers over into the median on Interstate 55, east of Keiser.
Thunderstorm Wind, Mississippi
- When
- April 25, 9:39 PM CST
- Where
- Mississippi County, Blytheville Aprt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.930, -89.830
The Blytheville ASOS reported a 58 mph wind gust.
Flood, Clay
- When
- April 26, 12:30 PM CST to April 30, 11:59 PM CST
- Where
- Clay County, 2.38 mi NNE of Datto to 2.59 mi NNW of Moark
- Cause
- Heavy Rain
- Property damage
- $1.3 million
- Reported by
- Broadcast Media
- Coordinates
- 36.414, -90.721
Heavy rain brought the Black River near Corning to record levels in late April that continued into the beginning of May. The record crest surpassed the Flood of 1945. Shallow flooding extended for several miles away from the river. Several homes and businesses sustained minor damage from the flooding. Many roads and bridges were closed and/or damaged including Highway 62, Highway 67 and Highway 155. The Clay County Airport was flooded as well.
Hail, St. Francis
- When
- April 26, 3:50 PM CST to 4:00 PM CST
- Where
- St. Francis County, 1.41 mi W of Palestine
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 34.974, -90.904
Hail, Mississippi
- When
- April 26, 4:00 PM CST to 4:05 PM CST
- Where
- Mississippi County, Manila
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.880, -90.170
Hail, St. Francis
- When
- April 26, 4:08 PM CST to 4:18 PM CST
- Where
- St. Francis County, 1.25 mi SW of Forrest City
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.008, -90.787
Thunderstorm Wind, Crittenden
- When
- April 26, 5:10 PM CST to 5:25 PM CST
- Where
- Crittenden County, 0.24 mi NNW of Crawfordsville to West Memphis
- Measured
- 74 kt (85 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.233, -90.331
Straight line winds produced widespread damage across much of Crittenden County including the Crawfordsville, Marion and West Memphis areas. Trees and power lines were knocked down in Crawfordsville and Marion. Two tractor trailers were overturned on Interstate 40 in Marion from the winds. Portions of the roof of a hospital in West Memphis was torn off. Several businesses and homes were also damaged in West Memphis including a car dealership that had the front of the main building destroyed.
Tornado, Phillips
- When
- April 26, 5:10 PM CST to 5:17 PM CST
- Where
- Phillips County, 1.15 mi NNE of Morning Star to 1.42 mi NNE of Modoc
- Rating
- EF0
- Path length
- 4.3 mi
- Path width
- 200 yd
- Continued into
- Coahoma, Ms (MEG)
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.335, -90.841
A weak tornado touched down one mile north of Elaine on Highway 44 and traveled east-northeast. Trees and power lines were knocked down. A few road signs were also blown over. The tornado continued east-northeast and crossed into Coahoma County, Mississippi.
Tornado, Phillips
- When
- April 26, 5:22 PM CST to 5:23 PM CST
- Where
- Phillips County, 1.43 mi SSW of Westover to 1.22 mi SSE of Westover
- Rating
- EF0
- Path length
- 1.01 mi
- Path width
- 200 yd
- Continued into
- Coahoma, Ms (MEG)
- Property damage
- $2,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.361, -90.678
A weak tornado moved east-northeast from Coahoma County, Mississippi back into Phillips County. Several trees were knocked down. The tornado continued to move east-northeast and crossed back into Coahoma County, Mississippi.
Tornado, Phillips
- When
- April 26, 5:29 PM CST to 5:35 PM CST
- Where
- Phillips County, 0.54 mi NNW of Ferguson to 3.43 mi E of Lundell
- Rating
- EF0
- Path length
- 6.27 mi
- Path width
- 200 yd
- Continued into
- Coahoma, Ms (MEG)
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.137, -90.984
A weak tornado touched down near Ferguson on Highway 44 and traveled northeast toward the Mississippi River. Some trees were knocked down. The tornado continued northeast crossing into Coahoma County, Mississippi.
Hail, Phillips
- When
- April 26, 5:44 PM CST to 5:49 PM CST
- Where
- Phillips County, 2.32 mi S of Helena - West Helena
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 34.496, -90.588
Golf ball size hail fell at the Helena Bridge.
Flash Flood, Crittenden
- When
- April 26, 7:20 PM CST to April 27, 3:00 AM CST
- Where
- Crittenden County, Marion to 1.05 mi E of Vincent
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.220, -90.200
Heavy rain produced flash flooding in Marion and West Memphis. Numerous streets were flooded with water.
Flash Flood, Lee
- When
- April 26, 8:00 PM CST to April 27, 3:00 AM CST
- Where
- Lee County, Marianna to 1.1 mi S of Haynes
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.770, -90.750
Heavy rain produced flash flooding near Marianna. Creeks and ditches that run into the L'Anguille River were overflowing between Highway 1 and the river, northwest of Marianna.
Thunderstorm Wind, Lawrence
- When
- April 26, 8:17 PM CST to 8:22 PM CST
- Where
- Lawrence County, Smithville to 2.16 mi E of Smithville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 36.080, -91.330
Straight line winds damaged a few homes in Smithville.
Hail, Poinsett
- When
- April 27, 7:42 AM CST to 7:49 AM CST
- Where
- Poinsett County, Trumann
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.680, -90.520
Hail, Lawrence
- When
- April 27, 11:10 AM CST to 11:15 AM CST
- Where
- Lawrence County, Strawberry
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 35.970, -91.320
Hail, Randolph
- When
- April 27, 11:35 AM CST to 11:45 AM CST
- Where
- Randolph County, Pocahontas
- Measured
- 2.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.270, -90.970
Half dollar to baseball size hail fell in Pocahontas.
Hail, Craighead
- When
- April 27, 1:54 PM CST to 1:59 PM CST
- Where
- Craighead County, Jonesboro
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.830, -90.700
Tornado, Craighead
- When
- April 27, 1:55 PM CST to 1:56 PM CST
- Where
- Craighead County, 1.17 mi SW of Ridge to 0.92 mi SW of Ridge
- Rating
- EF0
- Path length
- 0.26 mi
- Path width
- 50 yd
- Property damage
- $25,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.738, -90.695
A weak tornado briefly touched down just west of Highway 1, approximately 5 miles south of Jonesboro and moved northeast. The tornado crossed over Highway 1 and then lifted. An office building had the roof partially blown off. Two garage doors of storage units were blown in. One window was blown out of a business and a chain link fence was partially knocked down as well.
Tornado, Craighead
- When
- April 27, 2:01 PM CST to 2:02 PM CST
- Where
- Craighead County, 0.9 mi W of Hergett to 0.58 mi NNE of Hergett
- Rating
- EF2
- Path length
- 1.23 mi
- Path width
- 200 yd
- Property damage
- $10,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.770, -90.616
A tornado briefly touched down just southwest of Highway 158, northeast of Bay, and moved northeast. The tornado crossed Highway 158 before lifting just before it reached Highway 63. Some damage occurred to the Bay Arkansas Airport. The airport measured a 113 mph gust. A carport awning was lifted and thrown by the tornado.
Tornado, Craighead
- When
- April 27, 2:08 PM CST to 2:10 PM CST
- Where
- Craighead County, 1.28 mi SSW of Bowman to 0.43 mi ENE of Bowman
- Rating
- EF1
- Path length
- 1.6 mi
- Path width
- 250 yd
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.803, -90.507
A tornado briefly touched down near Pekin Road near Bowman and moved northeast. The tornado lifted near Highland Drive in Bowman. Five homes and one business garage was damaged. Three mobile homes sustained roof damage. Two brick homes and one business garage also sustained roof damage. A storage shed was destroyed. A chain link fence was blown over. A few trees and tree limbs were knocked down.
Tornado, Craighead
- When
- April 27, 2:17 PM CST to 2:18 PM CST
- Where
- Craighead County, 2.5 mi SSW of Monette to 1.96 mi SSW of Monette
- Rating
- EF0
- Path length
- 0.59 mi
- Path width
- 75 yd
- Property damage
- $30,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.869, -90.373
A weak tornado briefly touched down along County Road 513, northeast of Black Oak. The tornado moved northeast crossing Highway 18. The tornado lifted southwest of Monette along County Road 506. A pivot irrigation system was flipped over. Two telephone poles were knocked down. A few tree limbs were broken.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Arkansas, April 24 to 30, 20117 deaths · 59 injured · $240 million · EF3 · 209 events
- Rip Current in Florida, April 24, 20111 death · 1 injured · 1 event
- Hail and Damaging Winds in Texas, April 24 to 25, 2011$502,000 · 2.75 in hail · 68 events
- Flash Flood and Flooding in Missouri, April 24 to 30, 2011$4.8 million · 6 events
- Flooding in Missouri, April 24 to 30, 2011$1.3 million · 11 events
- Tornadoes and Flash Flooding in Oklahoma, April 24 to 25, 2011$220,000 · EF0 · 37 events
- Tornadoes and Flash Flood in Texas, April 24 to 25, 2011$150,000 · EF0 · 38 events
- Flash Flooding and Hail in Arkansas, April 24 to 25, 2011$175,000 · 1.75 in hail · 18 events
- Flash Flooding and Hail in Kentucky, April 24 to 25, 2011$130,000 · 1.25 in hail · 16 events
- Flooding in Illinois, April 24 to 30, 2011$110,000 · 19 events
- Tornado in Arkansas, April 24, 2011$70,000 · EF1 · 1 event
- Flash Flooding and Hail in Missouri, April 24 to 26, 2011$60,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 296129, 296138, 296139, 296140, 296143, 296126, 297081, 297083, 297111, 297115, 297352, 296130, 298162, 298163, 298165, 298172, 298254, 298257, 300684, 300797, 300879, 300887, 301097, 301994, 302987, 302991, 303236, 303238, 303241, 303250, 303251.